Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 53, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 15, 2012, 6:36 PM CDT for Goliad County, Victoria County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2012, 6:36 PM CDT (23:36 UTC)
- Expired
- Apr 15, 2012, 7:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Goliad County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 6:44 PM CDT | HAIL 1 | 1 Wnw Fannin, TX | SPOTTER REPORTED QUARTER SIZED HAIL IN THE TOWN OF FANNIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1700 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 447 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
860
WUUS54 KCRP 152336
SVRCRP
TXC175-469-160030-
/O.NEW.KCRP.SV.W.0053.120415T2336Z-120416T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
636 PM CDT SUN APR 15 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GOLIAD COUNTY IN SOUTH CENTRAL TEXAS
SOUTHWESTERN VICTORIA COUNTY IN SOUTHEAST TEXAS
* UNTIL 730 PM CDT
* AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
NEAR FANNIN...OR 7 MILES EAST OF GOLIAD...AND MOVING NORTHEAST AT
15 MPH.
* LOCATIONS IMPACTED INCLUDE...
FANNIN...
COLETO CREEK PARK...
SCHROEDER...
OAK VILLAGE...
MISSION VALLEY...
SAXET LAKES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 2867 9685 2852 9726 2874 9742 2889 9734
2887 9730 2897 9717
TIME...MOT...LOC 2335Z 237DEG 14KT 2869 9727
$$
GW1 follow-up statement
390
WWUS54 KCRP 160013
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
713 PM CDT SUN APR 15 2012
TXC175-469-160030-
/O.CON.KCRP.SV.W.0053.000000T0000Z-120416T0030Z/
GOLIAD-VICTORIA-
713 PM CDT SUN APR 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN VICTORIA AND NORTHEASTERN GOLIAD COUNTIES...
AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM POSSIBLY CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR OAK VILLAGE...OR 8 MILES
SOUTHWEST OF VICTORIA...MOVING NORTHEAST AT 15 MPH. ALTHOUGH THE
STORM HAS WEAKENED OVER THE LAST 15 TO 30 MINUTES...IT COULD STILL
BRIEFLY INTENSIFY BEFORE THE WARNING EXPIRES.
* LOCATIONS IMPACTED INCLUDE...
SAXET LAKES...
DOWNTOWN VICTORIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 2874 9734 2882 9728 2887 9721 2897 9717
2867 9685 2852 9726
TIME...MOT...LOC 0012Z 237DEG 14KT 2877 9708
$$
GWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:50 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 15, 3:50 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
350 PM CDT SUN APR 15 2012
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...THE COLD FRONT IS
TAKING ITS TIME TO MOVE ACROSS SOUTH TEXAS THIS AFTERNOON. AS OF
3PM THE FRONT IS LOCATED FROM AROUND TILDEN TO EAST OF LAREDO...IT
MOVED THROUGH LAREDO AROUND NOON. CONVECTION HAS ALSO REMAINED
LARGELY SUPRESSED SO FAR THIS AFTERNOON. A FEW SHOWERS TRIED TO
DEVELOP TO THE WEST OF VICTORIA BUT QUICKLY DISSIPATED. SEA BREEZE
IS CURRENTLY PUSHING INLAND AS WELL...LOCATED FROM BAFFIN BAY TO
ROBSTOWN TO BEEVILLE.
NOT GOING TO GIVE UP HOPE ON CONVECTIVE DEVELOPMENT JUST YET WITH
CAPE VALUES 3-4K J/KG AND MINIMAL CIN IN THE NORTHEAST PORTION OF
THE CWA. PWAT VALUES FROM GOES SOUNDER ARE ESTIMATED AROUND
1.5-1.75 INCHES. MOISTURE FLUX CONVERGENCE ALSO FAVORABLE OVER THE
REGION. THE PROBLEM SO FAR MAY BE WITH THE DIRECTION OF THE LOW
LEVEL WINDS. AWAY FROM THE COAST...SURFACE WINDS HAVE TAKEN ON A
BIT OF A WESTERLY COMPONENT...WHICH DOESNT BODE WELL FOR
TEMPERATURES OFF THE SURFACE. STILL THINK CHANCES ARE GOOD TO GET
SOME DEVELOPMENT IN THIS RICH ATMOSPHERE CLOSER TO VICTORIA IN THE
NEXT FEW HOURS. WILL ALSO HAVE TO KEEP AN EYE ON THE INTERACTION
OF THE SEA BEREZE AND THE COLD FRONT FOR THE POSSIBILITY OF
SETTING SOMETHING OFF.
THEN THE NEXT CHALLENGE...WHAT IS THE FRONT GOING TO DO TOMORROW?
THE GFS WHICH HAD TAKEN A DETOUR YESTERDAY HAS COME BACK TO THE
POPULAR SOLUTION AMONG OTHER MODEL GUIDANCE TO RETREAT THE FRONT
BACK TO THE WEST A BIT TOMORROW MORNING WITH MOISTURE RETURNING.
MOST OF THE GLOBAL SCALE MODELS ARE INDICATING THIS AND BRINGING
PRECIPITATION TO MOST OF THE AREA THROUGH THE DAY TOMORROW.
MESOSCALE MODELS HOWEVER DONT SEEM TO BE RETURNING THE MOISTURE TO
THE AREA. LEANING TOWARD THE GLOBAL MODELS AT THIS POINT AS THEY
HAVE BEEN RELATIVELY CONSISTENT IN SHOWING THIS RAIN FOR SEVERAL
DAYS (WITH SOME MINOR DEVIATIONS AT TIMES). RAIN CHANCES DECREASE
BY MONDAY NIGHT.
&&
.LONG TERM (TUESDAY THROUGH SUNDAY)...THE MID AND UPPER LEVEL TROUGH
AXIS WILL BE SITUATED OVER NORTH-CENTRAL TEXAS 12Z TUESDAY AND WILL
QUICKLY MOVE EAST INTO THE MISSISSIPPI RIVER VALLEY BY 00Z
WEDNESDAY. AS A RESULT...ANY LINGERING PRECIPITATION OVER THE
COASTAL BEND AND GULF WATERS TUESDAY MORNING WILL QUICKLY MOVE EAST
IN THE AFTERNOON. SURFACE HIGH PRESSURE RIDGE WILL MOVE INTO THE
AREA TUESDAY AND LINGER INTO WEDNESDAY KEEPING A FAIRLY DRY AND
SLIGHTLY COOLER AIR MASS OVER THE REGION. THE ONSHORE FLOW WILL
RETURN BY WEDNESDAY NIGHT WITH A MODEST RETURN OF MOISTURE BY
FRIDAY. 12Z ECMWF SLIGHTLY DEEPER AND STRONGER WITH NEXT UPPER LEVEL
SHORTWAVE TROUGH DIVING SOUTHEAST THROUGH THE PLAINS FRIDAY COMPARED
TO THE 12Z GFS. AS A RESULT...ECMWF INDICATING A FRONTAL PASSAGE
THROUGH THE AREA FRIDAY EVENING. AT THIS TIME AM GOING TO CONTINUE
WITH SLOWER SOLUTION...SHOWING THE FRONT MOVING THROUGH THE CWA
SATURDAY MORNING SIMILAR TO GFS. WILL ALSO CONTINUE WITH ONLY 20
POPS FRIDAY AND SATURDAY AHEAD OF THE FRONT. GRADUAL WARMING TREND
IN TEMPS WEDNESDAY THROUGH FRIDAY...THEN SLIGHTLY COOLER BEHIND THE
FRONT OVER THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 71 79 69 83 66 / 50 60 50 20 10
VICTORIA 66 79 64 81 62 / 60 60 40 20 10
LAREDO 64 85 66 87 64 / 30 40 10 10 10
ALICE 67 81 66 84 64 / 50 60 30 10 10
ROCKPORT 73 78 71 80 68 / 50 60 50 20 10
COTULLA 59 86 61 85 63 / 20 30 10 10 10
KINGSVILLE 71 80 66 84 65 / 50 60 50 20 10
NAVY CORPUS 74 78 72 81 69 / 50 60 50 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...SAN
PATRICIO.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM CDT MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR.
&&
PZ/83...SHORT TERM
JR/76...LONG TERMHazardous weather outlook, Apr 15, 5:20 AM CDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 520 AM CDT SUN APR 15 2012 TXZ229>234-239>247-161030- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 520 AM CDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STRONG GUSTY SOUTHEAST WINDS WITH GUSTS TO 35 TO 40 MPH CAN BE EXPECTED THIS MORNING...THEN WINDS WILL BEGIN TO DIMINISH AS A COLD FRONT MOVES INTO SOUTH TEXAS. A WIND ADVISORY IS IN EFFECT FOR AREAS MAINLY EAST OF HIGHWAY 281 UNTIL NOON. THUNDERSTORM CHANCES WILL INCREASE TODAY THROUGH MONDAY. STRONG STORMS WILL BE POSSIBLE ACROSS THE VICTORIA CROSSROADS TODAY WITH HEAVY RAIN...SMALL HAIL AND WIND GUSTS UP TO 45 MPH POSSIBLE. A BRIEF ISOLATED SEVERE STORM MAY BE POSSIBLE...HOWEVER NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME. A MODERATE TO HIGH RISK OF RIP CURRENTS AND MINOR TIDAL OVERFLOW CAN BE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH TEXAS MONDAY INTO MONDAY EVENING. IT IS LIKELY THAT THE SEVERE WEATHER CONCERNS WILL BE NORTHEAST OF THE AREA MONDAY...BUT A FEW STRONG STORMS CAPABLE OF PRODUCING HEAVY RAIN WILL BE POSSIBLE. HEAVY RAIN COULD LEAD TO ISOLATED THREAT FOR FLOODING MAINLY OVER COASTAL COUNTIES MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-161030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 520 AM CDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR BAYS AND THE MIDDLE TEXAS COASTAL WATERS TODAY AND CONTINUING TONIGHT ACROSS THE COASTAL WATERS DUE TO LARGE SEAS. STRONG ONSHORE FLOW IS EXPECTED TO DECREASE BY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/TMT
In the hours before
Special weather statement, Apr 15, 4:42 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 442 PM CDT SUN APR 15 2012 TXZ233-152230- GOLIAD- 442 PM CDT SUN APR 15 2012 ...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD COUNTY... AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHARCO...OR 14 MILES SOUTHEAST OF KENEDY... MOVING NORTHEAST AROUND 5 MPH. MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. GW
Local storm report, Apr 15, 6:05 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
605 PM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 9 NW GOLIAD 28.77N 97.48W
04/15/2012 M1.75 INCH GOLIAD TX LAW ENFORCEMENT
GOLF BALL SIZED HAIL REPORTED OFF FARM-TO-MARKET ROAD
1726.
&&
RGLocal storm report, Apr 15, 6:14 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
614 PM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 3 NW GOLIAD 28.71N 97.43W
04/15/2012 M1.50 INCH GOLIAD TX SHIP
PING PONG BALL SIZED HAIL REPORTED OFF FARM-TO-MARKET
ROAD 1726.
&&
RGThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:07 AM CDT | Wind Advisory | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more | 8 hr |
| Apr 15, 5:15 PM CDT | Severe Thunderstorm Warning | CRP | Goliad | 45 min |
| Apr 15, 5:39 PM CDT | Flash Flood Warning | CRP | Goliad | 2 hr |
| Apr 15, 5:59 PM CDT | Severe Thunderstorm Warning | CRP | Goliad | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.